Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS Grand Rapids, MI

May 30, 2012

NWS Grand Rapids, MI issued this small craft advisory at May 30, 2012, 8:13 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 30, 2012, 8:13 PM EDT (00:13 UTC)
Expired
May 31, 2012, 3:49 AM EDT
In force
8 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WHUS73 KGRR 310013
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
813 PM EDT WED MAY 30 2012

LMZ848-849-310815-
/O.EXP.KGRR.SC.Y.0043.000000T0000Z-120531T0000Z/
/O.NEW.KGRR.SC.Y.0044.120531T0013Z-120531T1000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
813 PM EDT WED MAY 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. 

* WINDS...NORTH WINDS 15 TO 25 KNOTS BECOMING NORTHEAST 10 TO 15
  KNOTS OVERNIGHT.

* WAVES...WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-310815-
/O.NEW.KGRR.SC.Y.0044.120531T0013Z-120531T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
813 PM EDT WED MAY 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. 

* WINDS...NORTH WINDS 15 TO 25 KNOTS BECOMING NORTHEAST 10 TO 15
  KNOTS OVERNIGHT.

* WAVES...WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


MEADE
1 follow-up statement
175 
WHUS73 KGRR 310749
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 AM EDT THU MAY 31 2012

LMZ844>849-310900-
/O.CAN.KGRR.SC.Y.0044.000000T0000Z-120531T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
349 AM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED ACROSS THE AREA.

$$

NJJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 30, 7:45 PM EDT, 28 minutes earlier.

Area forecast discussion, May 30, 7:45 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 PM EDT WED MAY 30 2012

.SYNOPSIS...
ISSUED AT 329 PM EDT WED MAY 30 2012

HIGH PRESSURE OVER NORTHERN WISCONSIN WILL TRACK EAST THROUGH
NORTHERN LOWER MICHIGAN TONIGHT. THIS SYSTEM WILL RESULT IN
UNSEASONABLY COOL TEMPERATURES TONIGHT.  A LOW PRESSURE SYSTEM
WILL TRACK UP THE OHIO VALLEY THURSDAY NIGHT AND FRIDAY SPREADING
RAIN INTO SOUTHERN LOWER MICHIGAN. THIS RAIN WILL ACT TO KEEP
TEMPERATURES COOL. A NORTHWEST FLOW WILL PERSIST THROUGH THE
WEEKEND RESULTING IN COOLER TEMPERATURES AND PERHAPS SOME SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 329 PM EDT WED MAY 30 2012

THE MAIN CHALLENGE DEALS WITH THE FROST POTENTIAL TONIGHT...THEN
THE TIMING OF THE RAIN FOR THURSDAY.

MOST OF THE NIGHT LOOKS TO BE MAINLY CLEAR. DEWPOINTS WERE FALLING
OFF INTO THE 30S UP NORTH. HAVE EXPANDED THE FROST ADVISORY
FURTHER WEST TO INCLUDE MASON AND OCEANA COUNTIES AS A RESULT.

MODELS ARE IN BETTER AGREEMENT IN TRACKING THE LOW UP THE OHIO
VALLEY FRIDAY. STEADY 500 MB HEIGHT FALLS COMBINED WITH
INCREASING MOISTURE WILL RESULT IN SATURATION AND AN EXPANDING
AREA OF RAIN AS THE LOW MOVES IN. THIS WILL SUPPORT RAISING POPS
ESPECIALLY FOR LOCATIONS SOUTHEAST OF A LINE FROM HOLLAND TO MOUNT
PLEASANT. IT APPEARS LIKELY THAT THE AXIS OF HEAVIEST RAIN WILL
STAY SOUTHEAST OF GRAND RAPIDS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 357 PM EDT WED MAY 30 2012
LOW PRESSURE IS EXPECTED TO BE MOVING NNE THROUGH THE CENTRAL GREAT
LAKES BY FRIDAY.  A COOL SOAKING RAIN LOOKS LIKELY FOR MUCH OF THE
CWA FRIDAY AND EXTENDING INTO FRIDAY NIGHT FOR THE EASTERN CWA.
TRENDED TEMPS DOWN FOR FRIDAY INTO THE MID 50S IN THE STEADIER RAINS
EAST...TO AROUND 60 WEST.  THE LOW BECOMES STACKED AND STALLS AS IT
MOVES NORTH OF LAKE HURON ON SATURDAY...REMAINING THERE UNTIL THE
LOW FINALLY OPENS UP SUNDAY NIGHT.  THIS WILL KEEP THE REGION COOL
WITH NW FLOW...HOWEVER BELIEVE THE SHOWERS WILL BECOME LESS COMMON
AS THE WEEKEND PROGRESSES.  INCHED MAX TEMPS UPWARD SAT...AS SOME
PERIODS OF SUNSHINE SHOULD HELP TEMPS GET INTO THE UPPER 60S.  A
COUPLE OF SHORT WAVES COULD SPIN AROUND THE LOW IN THE MEANTIME.
CAN NOT RULE OUT RANDOM SHOWERS INTO MONDAY AS THESE POTENTIAL WAVES
INTERACT WITH INSTABILITY DUE TO THE COLD AIR ALOFT.  EXPECT MOSTLY
DRY CONDITIONS MONDAY NIGHT THROUGH WEDNESDAY AS HIGH PRESSURE MOVES
IN.  TEMPS SHOULD RETURN TO NEAR NORMAL VALUES FOR MID WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 745 PM EDT WED MAY 30 2012

VFR CONDITIONS CAN BE EXPECTED TONIGHT INTO THURSDAY. RAIN SHOWERS
WILL BE MOVING INTO THE REGION FROM THE SOUTHWEST THURSDAY...
ESPECIALLY IN THE AFTERNOON... BUT CIGS AND VSBYS SHOULD REMAIN
IN THE VFR CATEGORY THROUGH 00Z FRIDAY. THE OUTLOOK FOR AFTER 00Z
FRIDAY IS FOR CONDITIONS TO FALL INTO THE MVFR OR IFR CATEGORY AS
WIDESPREAD RAIN IMPACTS SRN LWR MI.

&&

.MARINE...
ISSUED AT 329 PM EDT WED MAY 30 2012

COLD AIR ADVECTION ACROSS THE LAKE WILL YIELD SOME HIGHER WAVES
ESPECIALLY UP NEAR LITTLE AND BIG SABLE POINTS. HIGHER WAVES WILL
ALSO MAKE A RUN AT THE REGION SOUTH OF HOLLAND. WILL GO WITH A
SMALL CRAFT ADVISORY FOR A FEW HOURS THIS EVENING FOR THE POINTS
GIVEN THE CURRENT CONDITIONS. THE PRESSURE GRADIENT WEAKENS
TONIGHT AND THURSDAY. THIS WILL CAUSE WITH WINDS TO DECREASE.

&&

.HYDROLOGY...
ISSUED AT 329 PM EDT WED MAY 30 2012

STEADIER RAIN COULD CAUSE RISES ON AREA RIVERS. CURRENTLY LOOKS
LIKE THE MOST RAINFALL WILL STAY IN THE KALAMAZOO AND GRAND
BASINS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR MIZ037>040-
     043>046.

LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ848-849.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...JK
AVIATION...MEADE
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, May 30, 5:52 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 AM EDT WED MAY 30 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-311000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
552 AM EDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED ACROSS CENTRAL LOWER MICHIGAN TONIGHT
AS TEMPERATURES DIP INTO THE MIDDLE 30S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-311000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
552 AM EDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL SHIFT TO THE NORTH AND INCREASE INTO THE 15 TO 20 KNOT
RANGE TODAY. WAVES FOR THE MOST PART WILL BE IN THE 1 TO 3 FOOT
RANGE...BUT IT MAY BECOME CHOPPY WITH 2 TO 4 FOOT WAVES FOR A
SHORT TIME THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 11:10 AM EDTSmall Craft AdvisoryGRR3 days

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.